Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 5, NWS Milwaukee, WI

May 14, 20134 counties in Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at May 14, 2013, 8:52 PM CDT for 4 counties in Wisconsin. It was in force for 38 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 14, 2013, 8:52 PM CDT (01:52 UTC)
Expired
May 14, 2013, 9:30 PM CDT
In force
38 min
Issued by
NWS Milwaukee, WI
Area
Storm-based polygon
Hail
0.75 in
Wind
70.0 mph

Counties Milwaukee County, WI, Ozaukee County, WI, Washington County, WI, Waukesha County, WI

The radar

The Milwaukee radar (KMKX), 52 km from the middle of the area, began a volume at 01:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 14, 8:57 PM CDTTSTM WND DMG3 E Pewaukee, WI60 FOOT PINE TREE DOWN. TIME ESTIMATED. RELAYED VIA SOCIAL MEDIA.
May 14, 9:05 PM CDTTSTM WND GST 50Wauwatosa, WIESTIMATED SUSTAINED WINDS OF 30 MPH WITH GUSTS TO 50 MPH ON I-94/MILWAUKEE COUNTY ZOO. CONSTRUCTION BARRELS BLOWN AROUND AND LOOSE CARDBOARD DEBRIS FLYING IN THE AIR.
May 14, 9:20 PM CDTTSTM WND DMG3 Sw Milwaukee, WIMILWAUKEE FIRE DEPARTMENT REPORTED SEVERAL TREE FIRES...LIVE WIRES DOWN AND TREES DOWN. TIME ESTIMATED. HOUSE FIRE DUE TO LIVE WIRES ON HOUSE. RELAYED BY TV MEDIA VIA SOCIAL MEDIA.
May 14, 9:30 PM CDTTSTM WND DMGWest Allis, WILARGE BRANCHES DOWN NEAR 71ST AND BECHER STREET. SOCIAL MEDIA REPORT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 1.9 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2013-05-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2013-05-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 222 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2117 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
222 m²/s²
0-3 km storm-relative helicity
801 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

813 
WUUS53 KMKX 150152
SVRMKX
WIC079-089-131-133-150230-
/O.NEW.KMKX.SV.W.0005.130515T0152Z-130515T0230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
852 PM CDT TUE MAY 14 2013

THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MILWAUKEE COUNTY IN SOUTHEAST WISCONSIN...
  SOUTHWESTERN OZAUKEE COUNTY IN SOUTHEAST WISCONSIN...
  SOUTHEASTERN WASHINGTON COUNTY IN SOUTHEAST WISCONSIN...
  EASTERN WAUKESHA COUNTY IN SOUTHEAST WISCONSIN...

* UNTIL 930 PM CDT

* AT 849 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR DOWNTOWN
  WAUKESHA...AND MOVING EAST AT 60 MPH.

  HAZARD...70 MPH WIND GUSTS AND PENNY SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO
           MOBILE HOMES...ROOFS AND OUTBUILDINGS.

* LOCATIONS IMPACTED INCLUDE...
  MUSKEGO...NEW BERLIN...BROOKFIELD...MENOMONEE FALLS...ELM GROVE...
  HALES CORNERS...FRANKLIN...WEST ALLIS...WAUWATOSA...GREENDALE...
  GREENFIELD...WEST MILWAUKEE...BROWN DEER...MEQUON...THIENSVILLE...
  OAK CREEK...DOWNTOWN MILWAUKEE...GLENDALE...SOUTH MILWAUKEE AND
  WHITEFISH BAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4285 8783 4285 8817 4324 8823 4326 8791
      4318 8788 4312 8789 4308 8786 4304 8789
      4301 8789 4296 8784 4291 8783 4289 8785
      4287 8783
TIME...MOT...LOC 0152Z 261DEG 53KT 4302 8820

HAIL...0.75IN
WIND...70MPH

$$
3 follow-up statements
137 
WWUS53 KMKX 150215
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
915 PM CDT TUE MAY 14 2013

WIC079-089-131-133-150230-
/O.CON.KMKX.SV.W.0005.000000T0000Z-130515T0230Z/
MILWAUKEE WI-OZAUKEE WI-WAUKESHA WI-WASHINGTON WI-
915 PM CDT TUE MAY 14 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
WASHINGTON...EASTERN WAUKESHA...SOUTHWESTERN OZAUKEE AND MILWAUKEE
COUNTIES UNTIL 930 PM CDT...

AT 913 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MILWAUKEE
INTERNATIONAL AIRPORT...AND MOVING EAST AT 40 MPH.

HAZARD...70 MPH WIND GUSTS.

SOURCE...RADAR INDICATED. WAUKESHA COUNTY SHERIFF REPORTED TREES AND 
POWER LINES DOWN IN THE HARTLAND...MERTON AND DELAFIELD AREAS 
SHORTLY BEFORE 9 PM CDT. 

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
         HOMES...ROOFS AND OUTBUILDINGS.

LOCATIONS IMPACTED INCLUDE...
CUDAHY...UW-MILWAUKEE CAMPUS...UW-MILWAUKEE AND MILWAUKEE BRADFORD
BEACH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4285 8783 4285 8817 4324 8823 4326 8791
      4318 8788 4312 8789 4308 8786 4304 8789
      4301 8789 4296 8784 4291 8783 4289 8785
      4287 8783
TIME...MOT...LOC 0215Z 265DEG 35KT 4296 8788

HAIL...<.75IN
WIND...70MPH

$$
MBK
349 
WWUS53 KMKX 150221
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
921 PM CDT TUE MAY 14 2013

WIC089-131-133-150231-
/O.CAN.KMKX.SV.W.0005.000000T0000Z-130515T0230Z/
OZAUKEE WI-WAUKESHA WI-WASHINGTON WI-
921 PM CDT TUE MAY 14 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WASHINGTON...
EASTERN WAUKESHA AND SOUTHWESTERN OZAUKEE COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUF OF 
THE WARNED AREA. 

LAT...LON 4285 8783 4286 8800 4319 8801 4318 8790
      4318 8788 4312 8789 4308 8786 4304 8789
      4301 8789 4296 8784 4291 8783 4289 8785
      4288 8783
TIME...MOT...LOC 0221Z 265DEG 35KT 4296 8780

$$

WIC079-150230-
/O.CON.KMKX.SV.W.0005.000000T0000Z-130515T0230Z/
MILWAUKEE WI-
921 PM CDT TUE MAY 14 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
MILWAUKEE COUNTY UNTIL 930 PM CDT...

AT 917 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CUDAHY...AND
MOVING EAST AT 40 MPH.

HAZARD...70 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
         HOMES...ROOFS AND OUTBUILDINGS.

LOCATIONS IMPACTED INCLUDE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4285 8783 4286 8800 4319 8801 4318 8790
      4318 8788 4312 8789 4308 8786 4304 8789
      4301 8789 4296 8784 4291 8783 4289 8785
      4288 8783
TIME...MOT...LOC 0221Z 265DEG 35KT 4296 8780

HAIL...<.75IN
WIND...70MPH

$$
MBK
257 
WWUS53 KMKX 150226
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
926 PM CDT TUE MAY 14 2013

WIC079-150237-
/O.EXP.KMKX.SV.W.0005.000000T0000Z-130515T0230Z/
MILWAUKEE WI-
926 PM CDT TUE MAY 14 2013

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MILWAUKEE COUNTY WILL
EXPIRE AT 930 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

LAT...LON 4285 8783 4286 8800 4319 8801 4318 8790
      4318 8788 4312 8789 4308 8786 4304 8789
      4301 8789 4296 8784 4291 8783 4289 8785
      4288 8783
TIME...MOT...LOC 0227Z 265DEG 35KT 4296 8772

$$

MBK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 2:55 PM CDT, 5 hours 57 minutes earlier.

Area forecast discussion, May 14, 2:55 PM CDT, 5 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
255 PM CDT TUE MAY 14 2013

.SHORT TERM...

TONIGHT AND WEDNESDAY...FORECAST CONFIDENCE MEDIUM TO HIGH

LEFT SOME LOW POPS IN THE FORECAST THIS EVENING AS A WEAK COLD FRONT
MOVES THROUGH. NOT CONFIDENT IN EVEN THIS SMALL CHANCE THOUGH...AS
THERE IS NOT MUCH LIFT WITH THE FRONT AND MOISTURE IS VERY LACKING.
STILL...A FEW MODELS TRYING TO SPIT OUT SOME SHOWERS...THOUGH
PROBABLY ONLY DUE TO INITIALIZING WITH TOO HIGH DEWPOINTS.
OTHERWISE...BAND OF MID LEVEL CLOUDS WILL MOVE THROUGH LATE
AFTERNOON AND EVENING...WITH SKIES TURNING MOSTLY CLEAR OVERNIGHT.

WITH THE FRONTAL BOUNDARY SOUTH OF THE FORECAST AREA
WEDNESDAY...LOOKS DRY THROUGH THE DAY. SHOULD BE A GOOD AMOUNT OF
SUNSHINE AND AIRMASS WILL NOT BE SUBSTANTIALLY COOLER THAN
TODAY...SO SHOULD SEE HIGHS APPROACH 80 MOST PLACES. NORTHWEST WINDS
SHOULD BE STRONG ENOUGH TO KEEP THE LAKE BREEZE FROM MAKING IT
INLAND...SO WARMER TEMPS WILL LIKELY MAKE IT TO THE LAKE.

WEDNESDAY NIGHT THROUGH FRIDAY...FORECAST CONFIDENCE MEDIUM TO HIGH

WEAK HIGH PRESSURE WILL PREVAIL OVER SRN WI WED NT AND THU WHILE
AN UPPER RIDGE BUILDS OVER THE NRN PLAINS IN RESPONSE TO AN UPPER
TROUGH APPROACHING THE WEST COAST. 850 MB TEMPS AROUND 12C YIELDS
HIGH TEMPS AROUND 80F AWAY FROM LAKE MI FOR THU.

A SHORTWAVE TROUGH UNDERNEATH THE UPPER RIDGE WILL THEN TRACK
FROM THE CENTRAL PLAINS TO NRN MO THU NT AND FRI. 850-700 MB WARM
AND MOIST ADVECTION WILL SPREAD INTO SRN WI MAINLY ON FRI WITH PWS
INCREASING OVER ONE INCH. VERY MINOR ELEVATED CAPE IS NOTED ON THE
SOUNDINGS AND THE SOUNDINGS ARE FAIRLY SATURATED WITH THE
EXCEPTION OF THE LOW LEVELS. KEPT POPS IN CHANCE CATEGORY AND NOT
HIGHER SINCE OVERALL WARM ADVECTION IS WEAK. A LITTLE MORE LIFT
HOWEVER COULD RESULT IN MORE WIDESPREAD SHOWERS GIVEN THE HIGH RH
THROUGH THE SOUNDINGS. WENT WITH MUCH COOLER HIGH TEMPS THAN THU
GIVEN CLOUDS...RAIN POTENTIAL...AND ONSHORE WINDS.

.LONG TERM...

SATURDAY THROUGH TUESDAY...FORECAST CONFIDENCE LOW TO MEDIUM

EXTENDED MODELS CONTINUE TO STRUGGLE WITH THE SLOW MOVING UPPER
TROUGH AND SFC LOW THAT WILL MOVE ACROSS THE PLAINS AND INTO THE
GREAT LAKES FROM THIS WEEKEND INTO EARLY NEXT WEEK. OVERALL PCPN
CHANCES WILL INCREASE EARLY NEXT WEEK AS THE LOW AND COLD FRONT
FINALLY MOVE INTO THE REGION. BEFOREHAND...THE WARM FRONT WILL
LIKELY BRING SCT TSTORMS FOR THE WEEKEND ALONG WITH WARM...HUMID...
AND UNSTABLE CONDITIONS.

&&

.AVIATION/00Z TAFS/...

VFR CONDITIONS WILL PERSIST THROUGH WEDNESDAY. STILL LOOKS LIKE
CHANCE FOR ANY SHOWERS OR STORMS IS QUITE LOW FOR THIS EVENING...AS
THERE IS A LOT OF DRY AIR IN PLACE. WILL THUS MAINTAIN A DRY
FORECAST FOR THE TAF SITES.

&&

.MARINE...

SOUTHWEST TO WEST WINDS WILL PICK UP BEHIND A DEPARTING COLD FRONT
THIS EVENING. A FEW GUSTS MAY APPROACH 25 KT...BUT WINDOW OF
OPPORTUNITY IS FAIRLY SMALL. ADDITIONALLY...DECREASING MIXING OVER
LAND WITH THE LOSS OF DAYTIME HEATING AND MORE STABLE CONDITIONS
OVER THE WATER DUE TO THE COOLER WATER TEMPS WILL MAKE GUSTY WINDS
DIFFICULT. WILL THUS NOT ISSUE A SMALL CRAFT ADVISORY.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...NONE.
&&

TONIGHT/WEDNESDAY AND AVIATION/MARINE...DDV
WEDNESDAY NIGHT THROUGH TUESDAY...GEHRING
Hazardous weather outlook, May 14, 6:04 PM CDT, 2 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
604 PM CDT TUE MAY 14 2013

WIZ046-047-051-052-056>060-062>072-152315-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
604 PM CDT TUE MAY 14 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

ISOLATED EVENING THUNDERSTORMS MAY CAUSE STRONG WIND GUSTS OVER
PARTS OF SOUTH CENTRAL WISCONSIN THIS EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY

THERE ARE INCREASING THUNDERSTORM CHANCES FROM FRIDAY INTO MONDAY. A
SLOW APPROACHING LOW PRESSURE AREA AND WARM FRONT WILL BRING THE
UNSETTLED WEATHER TO THE REGION. SOME THUNDERSTORMS MAY BE STRONG OR
SEVERE FROM THE WEEKEND INTO EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FOR THE WEEKEND INTO EARLY NEXT
WEEK.

LMZ643>646-152315-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
604 PM CDT TUE MAY 14 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY

THERE ARE INCREASING THUNDERSTORM CHANCES FROM FRIDAY INTO MONDAY. A
SLOW APPROACHING LOW PRESSURE AREA AND WARM FRONT WILL BRING THE
UNSETTLED WEATHER TO THE REGION. SOME THUNDERSTORMS MAY BE STRONG OR
SEVERE FROM THE WEEKEND INTO EARLY NEXT WEEK.

WWW.WEATHER.GOV/MKX

MBK

In the hours before

Special weather statement, May 14, 6:02 PM CDT, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
602 PM CDT TUE MAY 14 2013

WIZ046-056-057-062-063-067-150015-
MARQUETTE-SAUK-COLUMBIA-IOWA-DANE-LAFAYETTE-
INCLUDING THE CITIES OF...MONTELLO...BARABOO...PORTAGE...
WISCONSIN DELLS...DODGEVILLE...MADISON...DARLINGTON
602 PM CDT TUE MAY 14 2013

...SHOWERS AND THUNDERSTORMS APPROACHING SOUTH CENTRAL WISCONSIN...

A STRONG FRONT OVER NORTHEAST IOWA AND SOUTHEAST MINNESOTA IS
TRIGGERING SCATTERED SHOWERS AND THUNDERSTORMS. THESE SHOWERS AND
STORMS WERE MOVING EAST AT 40 MPH AND WILL BEGIN TO AFFECT
PORTIONS OF SOUTH CENTRAL WISCONSIN AFTER 630 PM CDT.

THE BASES OF THE SHOWERS AND THUNDERSTORMS HAVE BEEN HIGH IN THE
ATMOSPHERE. DRY AIR BELOW THE BASE OF THE SHOWERS AND
THUNDERSTORMS IS ALLOWING GUSTY WINDS OF 40 TO 50 MPH TO REACH THE
SURFACE. THE SHOWERS AND THUNDERSTORMS ARE EXPECTED TO GRADUALLY
WEAKEN THROUGH THE EARLY EVENING...HOWEVER THEY MAY HOLD TOGETHER
LONG ENOUGH TO CAUSE GUSTY WINDS FROM THE REEDSBURG AREA SOUTH TO
MINERAL POINT AND DARLINGTON BETWEEN 630 PM AND 730 PM CDT.

SMALL HAIL AND OCCASIONAL CLOUD TO GROUND LIGHTNING ARE ALSO
POSSIBLE WITH THE STRONGER THUNDERSTORMS. DUE TO THE DRY
ATMOSPHERE...THE STORMS MAY NOT PRODUCE MUCH...IF ANY...RAINFALL.

IF YOU ARE OUTDOORS IN THESE AREAS EARLY THIS EVENING...BE ALERT
FOR THESE APPROACHING SHOWERS AND STORMS AS STRONG GUSTY WINDS MAY
OCCUR.

MBK
Special weather statement, May 14, 7:14 PM CDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
714 PM CDT TUE MAY 14 2013

WIZ046-056-057-062-063-067-150115-
MARQUETTE-SAUK-COLUMBIA-IOWA-DANE-LAFAYETTE-
INCLUDING THE CITIES OF...MONTELLO...BARABOO...PORTAGE...
WISCONSIN DELLS...DODGEVILLE...MADISON...DARLINGTON
714 PM CDT TUE MAY 14 2013

...STRONG THUNDERSTORM MOVING TOWARD SPRING GREEN...

AT 715 PM...A STRONG THUNDERSTORM WAS LOCATED JUST WEST OF LONE
ROCK...MOVING EAST AT 40 MPH. THIS THUNDERSTORM WILL AFFECT THE
LONE ROCK AND SPRING GREEN AREAS THROUGH 745 PM.

OCCASIONAL CLOUD TO GROUND LIGHTNING CAN BE EXPECTED ALONG WITH
WIND GUSTS AS HIGH AS 50 MPH. SMALL HAIL IS ALSO POSSIBLE. ANYONE
OUTSIDE IN THE LONE ROCK AND SPRING GREEN AREAS SHOULD SEEK
SHELTER AT THIS TIME UNTIL THE STORM HAS PASSED.

MBK
Special weather statement, May 14, 8:28 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
828 PM CDT TUE MAY 14 2013

WIZ063>065-068>070-150230-
DANE-JEFFERSON-WAUKESHA-GREEN-ROCK-WALWORTH-
INCLUDING THE CITIES OF...MADISON...JEFFERSON...LAKE MILLS...
WAUKESHA...BROOKFIELD...MONROE...JANESVILLE...BELOIT...ELKHORN...
LAKE GENEVA
828 PM CDT TUE MAY 14 2013

...STRONG WINDS ASSOCIATED WITH SHOWERS AND THUNDERSTORMS...

A SMALL CLUSTER OF SHOWERS AND THUNDERSTORMS EXTENDING FROM
MADISON EAST TO JEFFERSON AND JOHNSON CREEK IS OCCASIONALLY
PRODUCING STRONG WIND GUSTS TO 55 MPH.

THERE HAS BEEN A REPORT OF SMALL TREES DOWN IN THE SUN PRAIRIE
AREA AROUND 810 PM CDT.

THESE SHOWERS AND THUNDERSTORMS ARE MOVING EAST AT 45 MPH AND WILL
CONTINUE TO AFFECT THE JEFFERSON...JOHNSON CREEK...LAKE MILLS AND
POSSIBLE THE SULLIVAN AREA THROUGH 915 PM.

EXPECT OCCASIONAL LIGHTNING AND GUSTY WINDS UP TO 55 MPH WITH
THESE THUNDERSTORMS.

MBK
Local storm report, May 14, 8:33 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
833 PM CDT TUE MAY 14 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     TSTM WND DMG     MARSHALL                43.17N 89.06W
05/14/2013                   DANE               WI   TRAINED SPOTTER

            6 INCH TREE LIMBS DOWN, SIDING, GUTTERS, DOWNSPOUTS TORN
            OFF HOUSE

&&

SM

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 14, 8:39 PM CDTSevere Thunderstorm WarningMKXJefferson, Walworth, Waukesha36 min
May 14, 8:49 PM CDTSpecial Marine WarningMKX86 min
May 14, 9:54 PM CDTSevere Thunderstorm WarningMKXRock, Walworth51 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.